DRESS Syndrome Presents as Leukoencephalopathy

Author(s): 
Tonekaboni SH1
Jafari N
Chavoshzadeh Z
Shamsian BS
Rezaei N
Abstract: 

DRESS syndrome (Drug Rash with Eosinophilia and Systemic Symptoms) is a potentially life-threatening syndrome, which reflects a serioushypersensitivity reaction to drugs, presenting by generalized skin rash, fever, eosinophilia, atypical lymphocytosis, and internal organ involvement. Herein a 21-month old male infant with DRESS and Encephalopathy syndrome is presented who complicated after phenobarbital usage that persisted due to phenytoin cream usage. The case received phenobarbital after a seizure disorder presented as "status epilepticus". He developed drug eruption, fever, hepatosplenomegaly, increased liver enzymes, encephalopathy and progressive loss of consciousness with extensive hyperintense white matter lesions in brain MRI. After discontinuation of phenobarbital and phenytoin, all symptoms were resolved, while brain MRI became normal after two months. To our best knowledge, this is the first reported case that developed leukoencephalopathy along withDRESS syndrome.

URL: 
https://www.ncbi.nlm.nih.gov/pubmed/?term=DRESS+Syndrome+Presents+as+Leukoencephalopathy

Contact Us

Research Center for Immunodeficiencies

Address: Pediatrics Center of Excellence, Children’s Medical Center Hospital, 62 Qarib St., Keshavarz Blvd., Tehran 14194, Iran

Research Center For immunodeficiency

Research Center For immunodeficiency